Paracetamol has analgesic, antipyretic and mild anti-inflammatory effects.
The exact mechanism of analgesic and antipyretic action of paracetamol is not established. It appears to include central and peripheral components. Paracetamol blocks cyclooxygenase (COX)-1 and COX-2 mainly in CNS, affecting centers of pain and thermoregulation.
In inflamed tissues cellular peroxidases neutralize the effect of paracetamol on COX, which explains the almost complete absence of anti-inflammatory effect.
The lack of blocking effect on the synthesis of prostaglandins in peripheral tissues determines its lack of negative effects on the water-salt exchange (sodium and water retention) and the mucous membrane of the stomach.
For children from 1 month to 12 years of age (with body weight from 4 to 32 kg):
- as an antipyretic for colds, flu, childhood infections, postvaccination reactions and other conditions accompanied by high body temperature;
- as an analgesic for pain syndrome of mild to moderate intensity, including.Headache, toothache, muscle pain, neuralgia, pain from injuries and burns.
1 ml of the drug contains:
When using Efferalgan together with barbiturates, tricyclic antidepressants, anticonvulsants (phenytoin), zixorin, phenylbutazone, rifampicin and alcohol the risk of hepatotoxic effects increases significantly.
Taking together with salicylates significantly increases the risk of nephrotoxic effect. Simultaneous use with chloramphenicol increases toxicity of the latter.
Paracetamol contained in Efferalgan increases the effect of anticoagulants of indirect action and reduces the effectiveness of uricosuric drugs.
Directions for use
The average single dose of the drug depends on the body weight of the child and is 10-15 mg/kg of body weight. The maximum daily dose should not exceed 60 mg/kg of body weight. The minimum interval between doses of the drug should be 4 hours. Regular time intervals between doses of the drug should be adhered to.
For convenience and accuracy of dosing it is necessary to use a measuring spoon. On the measuring spoon there are divisions indicating the child’s body weight: 4, 6, 8, 10, 12, 14 or 16 kg. Unmarked bars represent intermediate weights: 5, 7, 9, 11, 13 or 15 kg.
Children weighing 4 to 16 pounds
Fill the measuring spoon to the weight of the child or the closest weight to the child’s weight. For example, if the child weighs 4 to 5 pounds, fill the measuring spoon to the 4 kg mark. If necessary, the drug should be taken every 4-6 hours.
In children with a body weight of 16-32 kg
Fill the measuring spoon to the 10 kg mark, then refill the measuring spoon to the mark so that the total body weight of the child is reached. For example, if the child’s body weight is between 18 and 19 kg, fill the measuring spoon to the 10 kg mark, then refill the measuring spoon to the 8 kg mark. If necessary, the drug should be taken every 4-6 hours.
The drug can be given to the child either without dilution or after dilution (with water, milk or juice).
The duration of treatment is 3 days as an antipyretic and up to 5 days as an analgesic. If it is necessary to continue taking the drug it is necessary to consult a doctor.
In children from 1 to 3 months of age the drug can be given only with the doctor’s prescription.
In severe renal impairment, the time interval between doses of the drug should be at least 8 hours when CK is less than 10 ml/min, at least 6 hours when CK is 10-50 ml/min.
In patients with chronic or compensated active liver disease, especially those with hepatic insufficiency, in patients with chronic alcoholism, chronic malnutrition (insufficient glutathione reserve in the liver), Gilbert syndrome, dehydration or body weight less than 50 kg the drug dose should be decreased or the interval between doses should be increased. The daily dose should not exceed 2 g.
Efferalgan contains paracetamol, so to avoid exceeding the maximum daily dose, the drug should not be used simultaneously with other drugs containing paracetamol.
When the drug is used for more than 5-7 days the peripheral blood count and the functional state of the liver should be monitored.
If the drug is administered to children suffering from diabetes or consuming a diet low in sugar it should be noted that 1 ml of the preparation contains 0.335 g of sugar.
Paracetamol distorts the results of laboratory studies of plasma glucose and uric acid.
In the absence of therapeutic effect: continued fever for more than 3 days and pain syndrome for more than 5 days should be consulted with the attending physician.
Do not use if your child has:
- high sensitivity to paracetamol or other drug components, especially parabens (methyl and propyl parahydroxybenzoate);
- severe hepatic, renal dysfunction;
- blood disorders;
- deficiency of the enzyme glucose-6-phosphate dehydrogenase;
- age up to 1 month.
With caution – The drug should be used with caution in impaired hepatic or renal function, in Gilbert’s syndrome. A physician should be consulted before taking the drug.
Physicians should be consulted to determine the dose and regimen of the drug in children from 1 to 3 months of age.
Nausea, vomiting, abdominal pain, allergic reactions (skin rash, itching, urticaria, Quincke’s edema) are possible.
Rarely – anemia, leukopenia, agranulocytosis, thrombocytopenia.
In case of long-term use in high doses hepatotoxic and nephrotoxic effects are possible as well as methemoglobinemia and pancytopenia occurrence. In case of adverse reactions, stop taking the drug and consult a physician.
Signs of acute paracetamol poisoning are nausea, vomiting, stomach pain, sweating, pale skin.
In 1-2 days there are signs of liver damage – pain in the liver area, increased activity of “liver” enzymes in the blood, increased prothrombin time.
In severe cases liver failure, hepatonecrosis, encephalopathy and coma develop. If symptoms of poisoning occur, stop using the drug and consult a physician immediately.
Gastric lavage, taking enterosorbents (activated charcoal, polyphepan), intravenous administration of antidote N-acetylcysteine, taking methionine is recommended.
Efferalgan, Cefekon D, Paracetamol, Paracetamol for children, Paracetamol Renewal, Paracetamol, tablets 500 mg 10 pcs
3 years. Do not use the drug after the expiration date stated on the package.
|Conditions of storage|
Store at a temperature not exceeding 30 ° C, out of the reach of children.
UTSA SAS, France
Buy Efferalgan, for children 30 mg/ml 90 ml with delivery to USA, UK, Europe and over 120 other countries.